Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 331, NWS Midland/Odessa, TX

June 5, 2025Presidio County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2025, 4:41 PM CDT for Presidio County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2025, 4:41 PM CDT (21:41 UTC)
Expired
Jun 5, 2025, 5:30 PM CDT
In force
49 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Presidio County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.7 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

964 
WUUS54 KMAF 052141
SVRMAF
TXC377-052230-
/O.NEW.KMAF.SV.W.0331.250605T2141Z-250605T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
441 PM CDT Thu Jun 5 2025

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Southeastern Presidio County in southwestern Texas...

* Until 530 PM CDT.

* At 441 PM CDT, a severe thunderstorm was located 9 miles south of
  Big Bend Ranch State Park, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Big Bend Ranch State Park and Redford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2934 10406 2934 10408 2937 10411 2937 10412
      2938 10413 2939 10417 2943 10418 2944 10420
      2972 10406 2962 10379 2954 10379 2932 10403
TIME...MOT...LOC 2141Z 215DEG 13KT 2940 10410 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

29
1 follow-up statement
434 
WWUS54 KMAF 052156
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
456 PM CDT Thu Jun 5 2025

TXC377-052230-
/O.CON.KMAF.SV.W.0331.000000T0000Z-250605T2230Z/
Presidio TX-
456 PM CDT Thu Jun 5 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN PRESIDIO COUNTY...

At 456 PM CDT, a severe thunderstorm was located near Big Bend Ranch
State Park, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Presidio County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2949 10414 2972 10406 2962 10379 2954 10379
      2942 10401
TIME...MOT...LOC 2156Z 210DEG 15KT 2948 10406 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:45 PM CDT, 2 hours 56 minutes earlier. Its key messages:

  • Updated at 145 PM CDT Thu Jun 5 2025
  • Severe thunderstorms are possible through at least Sunday, mainly in the afternoon and evening. Any severe storms that do develop will be accompanied by large hail and/or damaging winds and/or a tornado or two.
  • Temperatures will increase through the weekend, when several locations could see triple digits. Heat advisories may be needed, especially for mountainous areas and the Rio Grande Valley.
Area forecast discussion, Jun 5, 1:45 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
145 PM CDT Thu Jun 5 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 145 PM CDT Thu Jun 5 2025

- Severe thunderstorms are possible through at least Sunday,
  mainly in the afternoon and evening. Any severe storms that do
  develop will be accompanied by large hail and/or damaging winds
  and/or a tornado or two.

- Temperatures will increase through the weekend, when several
  locations could see triple digits. Heat advisories may be
  needed, especially for mountainous areas and the Rio Grande
  Valley.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 145 PM CDT Thu Jun 5 2025

Deep moisture extends across the region with dewpoints between 65-
70F stretching into southeast New Mexico. The 12z MAF sounding came
in with 1.46" PWATs good for the 99th percentile for June 5th based
on sounding climatology. Anomalously high moisture combined with a
sharpening dryline to the west and a stalled boundary across the
northern Permian Basin will lead to severe storms this afternoon and
late into this evening. Across the northern CWA, steep lapse rates,
~40-45kts bulk shear, and plenty of CAPE signify an environment
favorable for significant(>2"), damaging winds, and even a tornado
or two. Heavy rain and lightning will accompany any thunderstorms
with conditions also favorable for flooding in urban areas as well
as the threat for wet microbursts. Similar conditions exist south of
I-10/I-20, but the main threats will be very large hail and damaging
winds with only a tornado possible in the most organized cells.
Storms will be isolated to scattered in nature through about 10-11pm
CDT before moving off to the east out of the area or slowly
decaying.

Friday morning will be similar this morning as temperatures settle
above normal in the upper 60s to low 70s for most. Plenty of
moisture sticks around and the dryline lines up once again on the
windward side of the Davis Mountains. Severe storms will once again
develop in the afternoon. This time, much of the focus will be over
the Trans Pecos and into the Stockton Plateau. Any severe storms
will be capable of producing large to very large hail and damaging
winds. How convection evolves today will have some impact on what
the storms develop Friday afternoon. Highs tomorrow afternoon reach
above normal into the mid to upper 90s for most with a few spots
hitting the century mark. Big Bend staying the hottest in the region
with highs topping out around 110F.

-Stickney

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 145 PM CDT Thu Jun 5 2025

Saturday, the upper ridge is forecast to center over
Chihuahua/Coahila, resulting in increased thicknesses over West
Texas and Southeast New Mexico.  This looks to be the warmest day
this forecast, with triple digits in the Pecos River Valley and
parts of the Permian Basin, in addition to the usual locations.
Highs should top out ~ 8-10 F above normal.  A Heat Advisory or two
may be needed for the Davis Mountains and a few areas south.

Saturday night, convection to the north will push a boundary south,
but models stall this feature along the northern CWA border.  To the
south, the upper ridge is forecast to shift west more to Chihuahua.
All this will result in slightly cooler temperatures Sunday
northeast, and slightly warmer southwest.  Again, heat advisories
will likely be needed over the mountains, and areas south.  Sunday
evening, convection will be possible along the aforementioned
boundary as shortwaves move through the northeast periphery of the
ridge.  Deep-layer bulk shear, instability, and mid-level lapse
rates suggest severe weather potential will persist.

Monday, the front pushes farther into the area, with thicknesses
plummeting and highs coming down, especially north.  Convective
chances, possibly severe, will increase along and behind the front.
CAA continues southwest Tuesday as the front pushes into Mexico.
Tuesday will be perhaps the coolest day this forecast as highs
bottom out near to around 5 F below normal.  Convective chances
persist.

Wednesday and Thursday, temperatures begin a gradual recovery under
northwest flow aloft.  A few storms looks possible Wednesday in the
higher terrain in easterly upslope flow, with return flow resuming
Thursday.

The good news, obviously, is that the big ridge has not shown up
yet, nor is forecast for the next week or two.  So chances persist
to squeeze a little more moisture out of the atmosphere before it
does.  Stay tuned.

&&

.AVIATION...
(12Z TAFS)
Issued at 552 AM CDT Thu Jun 5 2025

Low clouds resulting in MVFR ceilings have overspread all sites
with the exception of PEQ. These ceilings are expected to lift and
clear from southwest to northeast through the middle to late
morning. VFR conditions are expected beyond this time frame.
Southeasterly winds remain prevailing, but are expected to become
stronger this afternoon. Thunderstorms remain possible, the
highest confidence in impacts are at PEQ, FST, and HOB during the
late afternoon to early evening. Brief visibility reductions to
mVFR or even IFR and gusty, erratic winds are to be expected in
and around thunderstorms. For remaining terminals the threat of
thunderstorms remains less confident. If confidence increases,
thunderstorms may be introduced into the TAF. Thunderstorms will
dissipate or exit TAF sites to the east during the evening hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               71  95  72 100 /  20  10  10   0
Carlsbad                 68  98  68 101 /  10  20  10   0
Dryden                   75  98  75 103 /  10   0   0   0
Fort Stockton            71  98  72 102 /  40  20  10  10
Guadalupe Pass           68  93  70  95 /  10  20  10   0
Hobbs                    64  93  66  99 /  30  20  10   0
Marfa                    65  91  65  95 /  40  30  20  20
Midland Intl Airport     72  95  73 102 /  20  10  10   0
Odessa                   71  95  72 100 /  20  10  10   0
Wink                     70  98  71 104 /  20  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...91
LONG TERM....44
AVIATION...91

In the hours before

Local storm report, Jun 5, 4:15 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
415 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     Hail             3 SW Fort Stockton      30.87N 102.92W
06/05/2025  M2.00 Inch       Pecos              TX   Emergency Mngr

            Hen Egg size hail reported by Emergency
            Manager. Time is estimated by radar.

&&

KML
Local storm report, Jun 5, 4:20 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
420 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     Tstm Wnd Gst     3 NNE Belding           30.83N 103.01W
06/05/2025  M72 MPH          Pecos              TX   Mesonet

            Thunderstorm wind gust recorded by West
            Texas Mesonet station.

&&
Local storm report, Jun 5, 4:30 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
430 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     Hail             8 S Fort Stockton       30.78N 102.89W
06/05/2025  M2.50 Inch       Pecos              TX   Emergency Mngr

&&

cas
Special weather statement, Jun 5, 4:33 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
333 PM MDT Thu Jun 5 2025

NMZ028-052200-
Eddy County Plains NM-
333 PM MDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EDDY COUNTY THROUGH 400
PM MDT...

At 333 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carlsbad, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Carlsbad, Carlsbad North, Otis, Cavern City Air Terminal, and Living
Desert State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM MDT for southeastern
New Mexico.

&&

LAT...LON 3226 10426 3231 10435 3249 10426 3240 10403
TIME...MOT...LOC 2133Z 220DEG 10KT 3235 10427

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

21

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:29 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos, Presidio46 min
Jun 4, 7:56 PM CDTSpecial Weather StatementMAF49 min
Jun 4, 8:13 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos47 min
Jun 4, 8:14 PM CDTSpecial Weather StatementMAFBrewster46 min
Jun 5, 2:11 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves, Ward34 min
Jun 5, 2:42 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos, Reeves48 min
Jun 5, 2:43 PM CDTSevere Thunderstorm WarningMAFReeves47 min
Jun 5, 3:27 PM CDTSevere Thunderstorm Warning Destructive damage threatMAFPecos48 min
Jun 5, 3:42 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves48 min
Jun 5, 3:59 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos46 min
Jun 5, 4:12 PM CDTFlash Flood WarningMAFPecos4 hr
Jun 5, 4:24 PM CDTSevere Thunderstorm WarningMAFReeves, Ward51 min
Jun 5, 4:26 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves64 min
Jun 5, 4:43 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos47 min
Jun 5, 4:55 PM CDTFlash Flood WarningMAFPecos3 hr
Jun 5, 5:09 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFLoving, Reeves, Ward, Winkler51 min
Jun 5, 5:27 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos48 min
Jun 5, 6:01 PM CDTSevere Thunderstorm WarningMAFPecos29 min
Jun 5, 6:04 PM CDTSevere Thunderstorm WarningMAFBrewster, Presidio41 min
Jun 5, 6:14 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos, Terrell46 min
Jun 5, 6:22 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos38 min
Jun 5, 6:42 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.